Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What causes Morphinetraces in drug test when on Vicodin for knee pain?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2002
Answered : 214 Questions
Hi, was drug tested at work and tested positive for morphine! I have scripts for vicodin and I take some otc meds. Is there anything that could have caused a false positive? Help!!!
Posted Mon, 27 Jan 2014 in Medicines and Side Effects
Answered by Dr. Sonila Borici 54 minutes later
Brief Answer: Vicodin and other tranquilizants give false result Detailed Answer: Hi, You are reporting to be using Vicodin for chronic back and knee pain, and migraines. Please bare in mind that Vicodin contains oxycodone, an opioid analgesic. This explains why the drug test you did at work was resulted positive for morphine (which is an opioid itself). Next, you are taking a range of other tranquilizants for the pain, sleeping and depression, which can also be caused a false positive result. So, I'd suggest to talk to the doctor who prescribed all these meds; discuss with him/her to stop some of these meds for a while, until you get tested again with no meds. Hope it helped! Dr.Sonila Feel free to ask me other questions you might have!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor